CSN Login
Members Online: 4

You are here

side effects

bobby66
Posts: 69
Joined: May 2017

Does anyone get their sole of their feet dark and dry and their hands from the chemo. I think it might be the Avastin, but I'm not sure.

 

 

 

 

JanJan63's picture
JanJan63
Posts: 2482
Joined: Sep 2014

I've never had Avistan but the Xeloda I'm on can give the person hand and foot syndrome which is dry, scaly hands and feet that itch. I think someone said they can also get dark.

Hope this helps.

Jan

bobby66
Posts: 69
Joined: May 2017

Thank you, He is also getting very bad stomach ache. He is hurting a lot, I think he has some kind of diverticulitis or his intestines are swollen, i'm not eve sure. I just don't know what else to do, how to help him. He was in the hospital for 2 days, but it didnt get better. Frown I just feel like giving up.

JanJan63's picture
JanJan63
Posts: 2482
Joined: Sep 2014

Did you look up the side effects of Avistan? Maybe stomach issues are part of it? I'm getting cramps and gas from the Xeloda and can hardly sleep when they're bad. His onc won't necessarily know of all of the possible side effects.

Never, ever let yourself feel like giving up, please. Yes, this is frustrating. It's sad and sucks your soul, but to live is worth whatever it takes. And often medical situations can suddenly turn around and you wonder why you were so upset and worried. Does he have an ostomy? Maybe he has a bit of a blockage? Just gas can cause severe discomfort. You must be there for him. I know its hard to be a caregiver, I've often thought that I'm glad it was me and not my husband because I don't think I could have been as strong emotionally. Or physically, either. There were times that without his physical strength to help me I don't know what I'd have done. For a while I wasn't strong enough to stand long enough to have a shower and I had baths. But I couldn't get out of the tub on my own so he had to lift me out. How could I have helped him if the situation were reversed?

I hope he feels better soon and your worries are less.

Take care and be good to yourself. You've been put into one of the hardest situations out there. Cut yourself some slack and try to let things happen and have faith in his medical team. This all takes time to change. It's not like having a cold and taking a pill and feeling better. It takes time and a fight to get to where we all want to be. Help give him strength.

Jan

 

bobby66
Posts: 69
Joined: May 2017

No, he doesnt have an Ostomy. His doctor said that his intestines are inflamed and he has some diverticulitis. Yes he has a lot of gas and doesnt really want to eat much. He says the pain in the stomach everywhere is killing him. he is drinking 2 kinds of antibiotics that are supposed to help, I guess we have to give him time, but i feel that i want to help him with the pain and i can't. Thank you for your comfort words. I know today you were getting your results. Did you get it?

nj55
Posts: 25
Joined: Nov 2016

I am taking Avastin with Folfiri. It does cause darkening of the hands and feet and dry skin. My oncologist asks about my hands and feet every time I go in. I haven't had any pain, just some itching on my feet. I just think they look dirty all the time, even when I know they are not. Avastin also causes cramping and irrinotecan can cause gas and diarrhea. I always get a shot for the cramping at my chemo treatments. My previous oncologist didn't do that, but it really helps.

bobby66
Posts: 69
Joined: May 2017

Thank you for the information. I will ask the oncologist.

Bellen
Posts: 281
Joined: Aug 2016

Hello - I have irinotecan as part of chemo cocktail.  Have 2 shots of atropine for cramping. Not sure if there is an oral atropine that might help with cramping at home, or possibly an ibuprofen.  There must be something to help with the abdominal pain.  Good luck.

Also, I got a blister on the bottom of second toe joint near ball of foot.  Has taken forever to heal.  Very painful at first.

Subscribe to Comments for "side effects"